Nov 14, 2007
i will be switching to atripla after thanksgiving..what can i expect as for side effects from this drug??and how long do they generally last???
Response from Dr. Henry
The side effect profile for Atripla compares favorably to most other HIV regimens so most patients switching from another regimen will tolerate Atripla well. If you have not taken efavirenz before then you could experience a range of central nervous system side effects (most notably increased dreams/nightmares, change in sleeping pattern, a foggy feeling the following AM after night time dosing, and other symptoms). Thos efavirenz effects peak in the first several weeks and then diminish to < 10% having persistent severe problems after the first 4 weeks. If you have not taken tenofovir before then a modest percent of patients experience increased loose stools. Those will often diminish with time or can be managed symptomatically in most patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.